MAUDE Adverse Event Report: Penumbra, Inc. Penumbra System RED 62 Reperfusion Catheter; NRY

Penumbra, Inc. Penumbra System RED 62 Reperfusion Catheter; NRY
Catalog Number RED62SKIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 08/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left m2 segment of the middle cerebral artery (mca) using a penumbra system red 62 reperfusion catheter (red62), a non-penumbra guide catheter (7f), a non-penumbra catheter (5fr), and a non-penumbra sheath (7fr), and a guidewire (.035).The physician advanced the guide catheter and 5fr catheter to the target location.The 5fr catheter was then removed and an angiogram was performed.The physician advanced the guide catheter and 5fr catheter to the target location and performed an angiogram after removal of the 5fr catheter.The red62 and guidewire were then advanced to the thrombus.Following removal of the guidewire, aspiration was initiated using a 60ml syringe and the red62.During retraction, the red62 was noted to be fractured while passing through the hemostasis valve.The guide catheter and red62 were subsequently removed together from the patient.On the back table, resistance was encountered while attempting to remove the red62 from the guide catheter.The procedure was completed with a penumbra system red 43 reperfusion catheter (red43) and the same guide catheter.A post-procedure ct scan revealed a left-sided subarachnoid hemorrhage (sah); however, no treatment was required.The physician reported that the sah was most likely secondary to a vessel dissection caused by vessel stress during stretching of the red62 catheter in the m2 segment.It was reported that the patient was doing well post-procedure with no neurological deficits.
 
Additional Manufacturer Narrative
Evaluation of the returned penumbra system red 62 reperfusion catheter (red62) confirmed that the catheter was stretched and fractured.If the red62 is retracted against resistance, damage such as stretching and subsequent fracture may occur.Based on the reported complaint, the root cause of could not be determined.Further evaluation revealed that the catheter had additional fractures.This damage was incidental to the reported complaint and was likely due to being cut after removal of the red62 from the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
Penumbra System RED 62 Reperfusion Catheter
Common Device Name
NRY
Manufacturer (Section D)
Penumbra, Inc.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
Penumbra, Inc.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
+1(510)748-3200
MDR Report Key50885578
Report Number3005168196-2026-00327
Device Sequence Number13202124
Product Code NRY
UDI-Device Identifier00815948023536
UDI-Public00815948023536
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K203440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED62SKIT
Device Lot NumberH00010873
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/03/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale